MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPECTRA; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION SPECTRA; PROSTHESIS PENILE
Model Number 720074-03
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Nerve Damage (1979); Deformity/ Disfigurement (2360); Insufficient Information (4580)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported issues may have been due to a potential measurement error at implant.
 
Event or Problem Description
It was reported that the patient, enrolled in the it matters clinical study, with this spectra penile prosthesis (spp) has been experiencing an intermittent cold sensation in the penis since the implant procedure.In addition, the patient stated that he feels the device was undersized.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information updated: b5: describe event/problem.A3a: sex.A3b: gender.B7: other relevant history.D4: model number, lot number, catalog number, expiration date, unique identifier.E1: initial reporter.E2: health professional? e3: occupation.G2: report source.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported issues may have been due to a potential measurement error at implant.
 
Event or Problem Description
It was reported that the patient, enrolled in the it matters clinical study, with this spectra penile prosthesis (spp) experienced an intermittent cold sensation in the penis since the implant procedure.In addition, the patient was dissatisfied with device girth as he feels it was undersized.A revision surgery was scheduled, and no additional patient complications were reported.
 
Additional Manufacturer Narrative
Additional information updated: b2: outcomes attrib to adv event.B5: describe event/problem.D6b: explant date.H6: impact codes.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported issues may have been due to a potential measurement error at implant.
 
Event or Problem Description
It was reported that the patient with this spectra penile prosthesis (spp) presented an intermittent cold sensation in the penis since the implant procedure.In addition, the patient experienced dissatisfaction with device girth as he feels it was undersized.A revision surgery was performed, during which it was confirmed that the device was undersized, leading to cold sensation, thin penis and floppy glans; therefore, the spp was removed and replaced.No additional patient complications were reported.

Brand Name
SPECTRA
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20471482
Report Number2124215-2024-64896
Device Sequence Number7471746
Product Code FAE
UDI-Device Identifier00878953005294
UDI-Public00878953005294
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/11/2025
Device Model Number720074-03
Device Catalogue Number720074-03
Device Lot Number1000427171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/18/2024
02/11/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/09/2025
03/03/2025
Date Device Manufactured05/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age62 YR
Patient SexMale